Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 28, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 2, 2009, 9:22 AM CDT for Lee County, Phillips County, St. Francis County, Arkansas; Coahoma County, Tunica County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2009, 9:22 AM CDT (14:22 UTC)
- Expired
- May 2, 2009, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lee County, AR, Phillips County, AR, St. Francis County, AR, Coahoma County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 104 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 442 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 021422
FFWMEG
ARC077-107-123-MSC027-143-021715-
/O.NEW.KMEG.FF.W.0028.090502T1422Z-090502T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
922 AM CDT SAT MAY 2 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEE COUNTY IN EASTERN ARKANSAS...
NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 1215 PM CDT
* AT 922 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS DOPPLER
RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUNICA...
ROBINSONVILLE...NORTH TUNICA...WHEATLEY...PALESTINE...NEW SALEM...
MORO...MARIANNA...HAYNES...GARRET GROVE...BRICKEYS AND AUBREY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 9114 3501 9104 3479 9020 3476 9020
3471 9023 3443 9033 3442 9064 3449 9105
3473 9106 3473 9109
$$1 follow-up statement
000
WGUS74 KMEG 021619
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1119 AM CDT SAT MAY 2 2009
ARC077-107-123-MSC027-143-021715-
/O.CON.KMEG.FF.W.0028.000000T0000Z-090502T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHILLIPS AR-LEE AR-ST. FRANCIS AR-TUNICA MS-COAHOMA MS-
1119 AM CDT SAT MAY 2 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
NORTHEASTERN COAHOMA...TUNICA...SOUTHWESTERN ST. FRANCIS...LEE AND
NORTHERN PHILLIPS COUNTIES...
AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS
DOPPLER RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN
ACROSS THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROBINSONVILLE...WHEATLEY...PALESTINE...NEW SALEM...MORO...MARIANNA...
HAYNES...GARRET GROVE...BRICKEYS AND AUBREY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 9114 3501 9104 3479 9020 3476 9020
3471 9023 3443 9033 3442 9064 3449 9105
3473 9106 3473 9109
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 2, 6:54 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 2, 6:54 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
654 AM CDT SAT MAY 2 2009
.UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION.
&&
.DISCUSSION...
VERY HEAVY RAINFALL LIKELY ACROSS MUCH OF THE MID-SOUTH OVER THE
WEEKEND WITH SEVERE THUNDERSTORMS ALSO POSSIBLE.
HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE ALL OF THE FORECAST
AREA EXCEPT PORTIONS OF NORTHEAST MS AROUND TUPELO...BUT THE WATCH
MAY NEED TO BE EXPANDED TO INCLUDE THE ENTIRE AREA BEFORE ALL IS
SAID AND DONE.
A COLD FRONT WAS PUSHING WELL INTO THE MID-SOUTH EARLY THIS
MORNING. LATEST SURFACE ANALYSIS SHOWED THE FRONT FROM SOUTH-
CENTRAL KY ACROSS NORTHWEST TN AND NORTHEAST AR INTO SOUTHEAST OK.
SURFACE DEWPOINTS SOUTH OF THE FRONT WERE IN THE LOWER AND MID
60S WHILE NORTH OF THE FRONT DEWPOINTS (AND TEMPERATURES) WERE IN
THE 50S. A COUPLE OF MESOSCALE CONVECTIVE SYSTEMS WERE MOVING
EASTWARD ALONG / JUST SOUTH OF THE FRONT WITH RADAR ESTIMATES
BETWEEN 2 AND 3 INCHES OF RAIN HAVING MOVED THROUGH THE MEMPHIS
AREA RECENTLY. ADDITIONAL THUNDERSTORMS WERE DEVELOPING WELL NORTH
OF THE FRONT INCLUDING ACROSS SOUTHERN MO AS MOIST SOUTHWEST WINDS
ALOFT OVERRIDE THE FRONT.
THE COLD FRONT IS FORECAST TO SAG SLOWLY SOUTHWARD TODAY...MOVING
INTO EXTREME NORTH MS BY SUNSET...THEN BECOMING QUASI-STATIONARY.
MOIST AND UNSTABLE AIR WILL CONTINUE TO OVERRUN THE FRONT WITH
SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP ALONG AND NORTH OF
THE FRONT. MODELS ALSO SHOW ADDITIONAL WEAK UPPER LEVEL SHORT
WAVES INTERACTING WITH THE FRONT...ALTHOUGH THESE ARE VERY
DIFFICULT TO PINPOINT AND TIME DUE TO MODEL DIFFERENCES. HEAVY
RAINFALL WILL BE A THREAT FOR MUCH OF THE MID-SOUTH TODAY. SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP SOUTH OF THE
FRONT WITH DAYTIME HEATING. THERE WILL BE A THREAT OF SEVERE
THUNDERSTORMS GENERALLY ALONG AND SOUTH OF INTERSTATE 40. THE MAIN
THREATS WILL DAMAGING WINDS AND LARGE HAIL AS SURFACE BASED LIFTED
INDICES DECREASE TO -4 TO -8 WITH MIXED LAYER MUCAPES INCREASING
TO 2500-3500 J/KG ALONG AND SOUTH OF THE FRONT WITH DAYTIME
HEATING.
HEAVY RAINFALL AND THE CHANCE OF SEVERE WEATHER WILL CONTINUE INTO
SUNDAY. MODELS HAVE BEEN PERSISTENT IN SHOWING THAT VERY HEAVY
RAINFALL WILL OCCUR TONIGHT INTO SUNDAY AS UPPER LEVEL SHORT WAVES
/ POSSIBLE MESOSCALE CONVECTIVE SYSTEMS INTERACT WITH THE FRONT.
THINK AN ADDITIONAL 4 TO 6 INCHES...LOCALLY MORE...IS POSSIBLE IN THE
FLASH FLOOD WATCH AREA TODAY THROUGH SUNDAY . WILL CONTINUE TO
MONITOR THE POSSIBILITY OF THE FLASH FLOOD WATCH BEING EXPANDED TO
INCLUDE THE TUPELO AREA. AN UPPER LEVEL TROUGH IS FORECAST TO MOVE
TOWARD THE AREA SUNDAY WITH SURFACE LOW PRESSURE DEVELOPING ALONG
THE FRONT. THE CHANCE OF DAMAGING WINDS AND LARGE HAIL WILL
CONTINUE ALONG AND SOUTH OF INTERSTATE 40. IN
ADDITION...INCREASING LOW LEVEL HELICITY DUE TO THE DEVELOPMENT OF
THE SURFACE LOW COULD LEAD TO ISOLATED TORNADOES...MAINLY OVER
PORTIONS OF NORTH MS. HOWEVER...THERE IS STILL MUCH UNCERTAINTY OF
THE POSSIBILITY OF ANY TORNADOES DUE TO THE FACT THAT THE FUTURE
EVOLUTION OF MESOSCALE CONVECTIVE SYSTEMS COULD HOLD THE FRONTAL
SYSTEM AND THE MORE SURFACE BASED UNSTABLE AIR FURTHER SOUTH THAN
FORECAST BY THE MODELS.
CONDITIONS WILL GRADUALLY IMPROVE SUNDAY NIGHT AS THE UPPER LEVEL
THROUGH AND FRONT PUSH TO THE EAST. LEFT THE FLASH FLOOD WATCH
THROUGH SUNDAY NIGHT...BUT THIS MAY NOT BE TOO FAR OUT IN TIME FOR
WESTERN PORTIONS OF THE AREA. HOWEVER...RIVER FLOODING COULD STILL
BE A PROBLEM BY THAT TIME.
WE WILL GET A BREAK FROM THE RAIN MONDAY AND TUESDAY. HOWEVER...LATEST
MODELS INDICATE ANOTHER UPPER LEVEL TROUGH ALONG WITH SHOWERS AND
THUNDERSTORMS WILL AFFECT THE AREA BY TUESDAY NIGHT /
WEDNESDAY...ALTHOUGH THERE ARE SOME TIMING DIFFERENCES BETWEEN THE
MODELS.
JCL
&&
.AVIATION...
12Z TAFS
MVFR AND IFR CONDITIONS CAN BE EXPECTED AT KMEM...KMKL...AND KJBR
TODAY AS SCATTERED SHOWERS AND THUNDERSTORMS MOVE ACROSS THE TAF
LOCATIONS. GENERALLY VFR AND BRIEF MVFR CONDITIONS WILL BE
POSSIBLE AT KTUP ESPECIALLY THROUGH 16Z AS A LINE OF STORMS MOVES
ACROSS NORTHEAST MISSISSIPPI THIS MORNING.
KEPT VCTS/VCSH BEYOND 20Z WITH SURFACE FRONT BECOMING STATIONARY
OVER THE AREA. ADDITIONAL SCATTERED TSRA/SHRA CAN BE EXPECTED
AROUND THE AREA BUT IT IS TOO DIFFICULT TO PINPOINT THE EXACT
TIME AND LOCATION OF STORMS FOR THIS AFTERNOON.
NORTHEAST WINDS BETWEEN 7-11 KTS CAN BE EXPECTED AT KJBR...KMEM...
AND KMKL. AT THIS TIME...KEPT KTUP ON THE SOUTH SIDE OF FRONT WITH
PREVAILING SOUTHWEST WINDS 5-10 KTS AFTER 16Z. KMEM AND KMKL WILL
LIKELY DEVELOP SOUTHERLY WINDS AFTER 06Z AS THE WARM FRONT MOVES
NORTH.
KNS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 72 62 70 57 / 80 80 80 60
MKL 69 59 68 54 / 80 80 80 70
JBR 60 54 61 51 / 80 80 80 40
TUP 80 66 78 59 / 60 70 80 80
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ALCORN-BENTON MS-
COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, May 2, 5:02 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 502 AM CDT SAT MAY 2 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 502 AM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS EAST- CENTRAL ARKANSAS...SOUTHWEST TENNESSEE AND NORTH MISSISSIPPI. THE AREA AFFECTED IS GENERALLY ALONG AND SOUTH OF A LINE FROM WYNNE ARKANSAS TO COVINGTON TENNESSEE TO LEXINGTON TENNESSEE. THE MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL WITH MOST FAVORED TIME BETWEEN NOON AND MIDNIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF EAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTH MISSISSIPPI ALONG AND NORTHWEST OF A LINE FROM COFFEEVILLE TO IUKA. BETWEEN 4 AND 6 INCHES OF ADDITIONAL RAINFALL...LOCALLY MORE...IS EXPECTED THROUGH THE WEEKEND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY ACROSS EAST- CENTRAL ARKANSAS...SOUTHWEST TENNESSEE AND NORTH MISSISSIPPI. THE AREA AFFECTED IS GENERALLY ALONG AND SOUTH OF A LINE FROM WYNNE ARKANSAS TO COVINGTON TENNESSEE TO LEXINGTON TENNESSEE. THE MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE MAINLY ACROSS NORTH MISSISSIPPI. A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH SUNDAY NIGHT FOR ALL OF EAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTH MISSISSIPPI ALONG AND NORTHWEST OF A LINE FROM COFFEEVILLE TO IUKA. BETWEEN 4 AND 6 INCHES OF ADDITIONAL RAINFALL...LOCALLY MORE...IS EXPECTED THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND AGAIN SUNDAY. SPOTTERS SHOULD RELAY REPORTS OF SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS. JCL
In the hours before
Special weather statement, May 2, 3:53 AM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 353 AM CDT SAT MAY 2 2009 MSZ001>003-008-TNZ089-090-021000- DE SOTO MS-BENTON MS-MARSHALL MS-TATE MS-FAYETTE TN-HARDEMAN TN- 353 AM CDT SAT MAY 2 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... BENTON COUNTY IN NORTHEAST MISSISSIPPI... DESOTO COUNTY IN NORTHWEST MISSISSIPPI... MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... NORTHERN TATE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 10 MILES NORTHEAST OF LAGRANGE TO 4 MILES NORTHEAST OF EUDORA AT 353 AM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN BENTON...DESOTO...FAYETTE...HARDEMAN...MARSHALL AND TATE COUNTIES...INCLUDING LOCATIONS NEAR HERNANDO...HOLLY SPRINGS...HORN LAKE...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 500 AM CDT.
Special weather statement, May 2, 3:55 AM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 355 AM CDT SAT MAY 2 2009 ARZ049-058-MSZ007-010-011-021000- PHILLIPS AR-LEE AR-TUNICA MS-COAHOMA MS-QUITMAN MS- 355 AM CDT SAT MAY 2 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN LEE COUNTY IN EASTERN ARKANSAS... PHILLIPS COUNTY IN EASTERN ARKANSAS... NORTHERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI... NORTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI... TUNICA COUNTY IN NORTHWEST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES WEST OF MARVELL TO 3 MILES EAST OF NORTH TUNICA AT 355 AM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN COAHOMA...LEE...PHILLIPS...QUITMAN AND TUNICA COUNTIES... INCLUDING LOCATIONS NEAR ELAINE...HELENA...MARIANNA...MARVELL...ST FRANCIS NATIONAL PARK AND WEST HELENA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 500 AM CDT.
Local storm report, May 2, 4:28 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
428 AM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM FLASH FLOOD DRESDEN 36.28N 88.69W
05/01/2009 WEAKLEY TN EMERGENCY MNGR
FLASH FLOODING IN DRESDEN AND GREENFIELD. AREAS OF
GREENFIELD HAVE 3 FEET OF WATER. SOME HOUSES
INACCESSIBLE.
1207 PM FLASH FLOOD 12 S MARTIN 36.17N 88.86W
05/01/2009 WEAKLEY TN EMERGENCY MNGR
FLOODING ON HIGHWAY 45 WITHIN THE CITY OF GREENFIELD.
1209 PM FLASH FLOOD DRESDEN 36.28N 88.69W
05/01/2009 WEAKLEY TN EMERGENCY MNGR
WEAKLEY COUNTY HAS MULTIPLE ROADWAYS UNDERWATER AT THIS
TIME. LOCAL RESOURCES BEING TAXED HEAVILY TO RE-ROUTE
TRAFFIC.
1245 PM FLASH FLOOD MARTIN 36.34N 88.86W
05/01/2009 WEAKLEY TN TRAINED SPOTTER
AT LEAST 6 INCHES OF RAIN COVERING ROADS IN MARTIN.
0152 PM FLASH FLOOD HUNTINGDON 36.01N 88.41W
05/01/2009 CARROLL TN EMERGENCY MNGR
MULTIPLE ROADWAYS IN HUNGTINGDON UNDERWATER.
0310 PM FLASH FLOOD PARSONS 35.65N 88.12W
05/01/2009 DECATUR TN EMERGENCY MNGR
MCILLWAINE ROAD IN NORTHERN DECATUR COUNTY AS WELL AS
MAXWELL STREET IN PARSONS ARE FLOODED.
0320 PM HAIL OLIVE HILL 35.27N 88.03W
05/01/2009 E0.75 INCH HARDIN TN PUBLIC
PENNY SIZED HAIL
0430 PM FLASH FLOOD UNION CITY 36.42N 89.05W
05/01/2009 OBION TN TRAINED SPOTTER
1 AND 1/2 TO 2 FEET DEEP ON NORTH SUNSWEPT DRIVE THE ROAD
IS IMPASSIBLE
0431 PM HAIL 3 ENE ENID 34.13N 89.90W
05/01/2009 E0.75 INCH YALOBUSHA MS PUBLIC
PENNY HAIL REPORTED AT THE CATFISH HUT RESTAURANT
0510 PM FLASH FLOOD 12 NNE PARSONS 35.81N 88.04W
05/01/2009 DECATUR TN LAW ENFORCEMENT
FLOODING ON HOG CREEK DRIVE IN COMMUNITY OF SUGAR TREE
0620 PM FLASH FLOOD TRENTON 35.97N 88.94W
05/01/2009 GIBSON TN TRAINED SPOTTER
WATER OVER SEVERAL ROADS SOME AREAS IMPASSABLE
0624 PM HAIL BOLIVAR 35.26N 89.00W
05/01/2009 E0.75 INCH HARDEMAN TN LAW ENFORCEMENT
PENNY SIZED HAIL
0653 PM HAIL BOLIVAR 35.26N 89.00W
05/01/2009 E0.75 INCH HARDEMAN TN FIRE DEPT/RESCUE
PENNY SIZED HAIL
0655 PM HAIL 7 N JUMPERTOWN 34.81N 88.66W
05/01/2009 E0.75 INCH ALCORN MS TRAINED SPOTTER
PENNY SIZED HAIL
0715 PM HAIL HENDERSON 35.44N 88.65W
05/01/2009 E1.00 INCH CHESTER TN EMERGENCY MNGR
QUARTER SIZED HAIL
0720 PM HAIL SELMER 35.17N 88.59W
05/01/2009 E0.88 INCH MCNAIRY TN PUBLIC
NICKEL SIZED HAIL REPORTED AT SONIC DRIVE INN IN SELMER
0724 PM FLASH FLOOD 12 NNE PARSONS 35.81N 88.04W
05/01/2009 DECATUR TN LAW ENFORCEMENT
FLOODING ON HOG CREEK DRIVE IN THE COMMUNITY OF SUGAR
TREE
0732 PM HAIL SELMER 35.17N 88.59W
05/01/2009 E0.75 INCH MCNAIRY TN PUBLIC
PENNY HAIL FELL AT THE BURGER KING RESTAURANT IN SELMER
0420 AM FLASH FLOOD PARSONS 35.65N 88.12W
05/02/2009 DECATUR TN EMERGENCY MNGR
FLASH FLOODING CONTINUES ACROSS ALL LOW WATER CROSSINGS
IN DECATUR COUNTY. SEVERAL ROADS ARE CLOSED THROUGHOUT
THE ENTIRE COUNTY.
&&
KNSLocal storm report, May 2, 4:45 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
445 AM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM FLASH FLOOD DRESDEN 36.28N 88.69W
05/01/2009 WEAKLEY TN EMERGENCY MNGR
FLASH FLOODING IN DRESDEN AND GREENFIELD. AREAS OF
GREENFIELD HAVE 3 FEET OF WATER. SOME HOUSES
INACCESSIBLE.
1207 PM FLASH FLOOD 12 S MARTIN 36.17N 88.86W
05/01/2009 WEAKLEY TN EMERGENCY MNGR
FLOODING ON HIGHWAY 45 WITHIN THE CITY OF GREENFIELD.
1209 PM FLASH FLOOD DRESDEN 36.28N 88.69W
05/01/2009 WEAKLEY TN EMERGENCY MNGR
WEAKLEY COUNTY HAS MULTIPLE ROADWAYS UNDERWATER AT THIS
TIME. LOCAL RESOURCES BEING TAXED HEAVILY TO RE-ROUTE
TRAFFIC.
1245 PM FLASH FLOOD MARTIN 36.34N 88.86W
05/01/2009 WEAKLEY TN TRAINED SPOTTER
AT LEAST 6 INCHES OF RAIN COVERING ROADS IN MARTIN.
0152 PM FLASH FLOOD HUNTINGDON 36.01N 88.41W
05/01/2009 CARROLL TN EMERGENCY MNGR
MULTIPLE ROADWAYS IN HUNGTINGDON UNDERWATER.
0310 PM FLASH FLOOD PARSONS 35.65N 88.12W
05/01/2009 DECATUR TN EMERGENCY MNGR
MCILLWAINE ROAD IN NORTHERN DECATUR COUNTY AS WELL AS
MAXWELL STREET IN PARSONS ARE FLOODED.
0320 PM HAIL OLIVE HILL 35.27N 88.03W
05/01/2009 E0.75 INCH HARDIN TN PUBLIC
PENNY SIZED HAIL
0430 PM FLASH FLOOD UNION CITY 36.42N 89.05W
05/01/2009 OBION TN TRAINED SPOTTER
1 AND 1/2 TO 2 FEET DEEP ON NORTH SUNSWEPT DRIVE THE ROAD
IS IMPASSIBLE
0431 PM HAIL 3 ENE ENID 34.13N 89.90W
05/01/2009 E0.75 INCH YALOBUSHA MS PUBLIC
PENNY HAIL REPORTED AT THE CATFISH HUT RESTAURANT
0510 PM FLASH FLOOD 12 NNE PARSONS 35.81N 88.04W
05/01/2009 DECATUR TN LAW ENFORCEMENT
FLOODING ON HOG CREEK DRIVE IN COMMUNITY OF SUGAR TREE
0620 PM FLASH FLOOD TRENTON 35.97N 88.94W
05/01/2009 GIBSON TN TRAINED SPOTTER
WATER OVER SEVERAL ROADS SOME AREAS IMPASSABLE
0624 PM HAIL BOLIVAR 35.26N 89.00W
05/01/2009 E0.75 INCH HARDEMAN TN LAW ENFORCEMENT
PENNY SIZED HAIL
0653 PM HAIL BOLIVAR 35.26N 89.00W
05/01/2009 E0.75 INCH HARDEMAN TN FIRE DEPT/RESCUE
PENNY SIZED HAIL
0655 PM HAIL 7 N JUMPERTOWN 34.81N 88.66W
05/01/2009 E0.75 INCH ALCORN MS TRAINED SPOTTER
PENNY SIZED HAIL
0715 PM HAIL HENDERSON 35.44N 88.65W
05/01/2009 E1.00 INCH CHESTER TN EMERGENCY MNGR
QUARTER SIZED HAIL
0720 PM HAIL SELMER 35.17N 88.59W
05/01/2009 E0.88 INCH MCNAIRY TN PUBLIC
NICKEL SIZED HAIL REPORTED AT SONIC DRIVE INN IN SELMER
0724 PM FLASH FLOOD 12 NNE PARSONS 35.81N 88.04W
05/01/2009 DECATUR TN LAW ENFORCEMENT
FLOODING ON HOG CREEK DRIVE IN THE COMMUNITY OF SUGAR
TREE
0732 PM HAIL SELMER 35.17N 88.59W
05/01/2009 E0.75 INCH MCNAIRY TN PUBLIC
PENNY HAIL FELL AT THE BURGER KING RESTAURANT IN SELMER
0340 AM FLASH FLOOD 4 SE DOWNTOWN MEMPHIS 35.09N 90.00W
05/02/2009 SHELBY TN LAW ENFORCEMENT
FLASH FLOODING REPORTED ALONG SOUTHERN AVENUE NEAR BOSTON
STREET.
0420 AM FLASH FLOOD PARSONS 35.65N 88.12W
05/02/2009 DECATUR TN EMERGENCY MNGR
FLASH FLOODING CONTINUES ACROSS ALL LOW WATER CROSSINGS
IN DECATUR COUNTY. SEVERAL ROADS ARE CLOSED THROUGHOUT
THE ENTIRE COUNTY.
&&
KNSSpecial weather statement, May 2, 4:56 AM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 456 AM CDT SAT MAY 2 2009 MSZ002>005-013-014-021100- ALCORN MS-TIPPAH MS-BENTON MS-MARSHALL MS-UNION MS-LAFAYETTE MS- 456 AM CDT SAT MAY 2 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... ALCORN COUNTY IN NORTHEAST MISSISSIPPI... BENTON COUNTY IN NORTHEAST MISSISSIPPI... TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... UNION COUNTY IN NORTHEAST MISSISSIPPI... NORTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES NORTHWEST OF THEO TO 3 MILES EAST OF LAWS HILL AT 456 AM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN ALCORN...BENTON...LAFAYETTE...MARSHALL...TIPPAH AND UNION COUNTIES...INCLUDING LOCATIONS NEAR CORINTH...NEW ALBANY...RIPLEY AND WALL DOXEY STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 600 AM CDT.
Special weather statement, May 2, 7:32 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 732 AM CDT SAT MAY 2 2009 ARZ049-058-MSZ007-008-021330- PHILLIPS AR-LEE AR-TUNICA MS-TATE MS- 732 AM CDT SAT MAY 2 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... LEE COUNTY IN EASTERN ARKANSAS... NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS... WESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... TUNICA COUNTY IN NORTHWEST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 10 MILES WEST OF MARVELL TO 3 MILES WEST OF NORTH TUNICA AT 732 AM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LEE...PHILLIPS...TATE AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR HELENA...MARIANNA...MARVELL...ST FRANCIS NATIONAL PARK AND WEST HELENA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 830 AM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 11:34 PM CDT | Flash Flood Warning | MEG | Poinsett | 3 hr |
| May 2, 2:04 AM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Poinsett, St. Francis | 4 hr |
| May 2, 3:16 AM CDT | Areal Flood Advisory | MEG | Lee, Phillips | 3 hr |
| May 2, 11:23 AM CDT | River Flood Warning | MEG | Mississippi, Poinsett | 47 hr |
| May 2, 11:23 AM CDT | River Flood Warning | MEG | Lee, St. Francis | 10 hr |
| May 2, 11:38 AM CDT | River Flood Warning | MEG | Mississippi | 25 days |
| May 2, 12:12 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Lee, Phillips, Poinsett, St. Francis | 3 hr |
| May 2, 3:12 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Lee, Phillips, Poinsett, St. Francis | 3 hr |
| May 2, 4:57 PM CDT | Flash Flood Warning | MEG | Lee, Phillips | 6 hr |
| May 1, 8:14 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 46 min |
| May 2, 4:00 AM CDT | Areal Flood Advisory | MEG | Benton, Marshall, Tate, Tippah | 2 hr |
| May 2, 2:08 PM CDT | Tornado Warning | MEG | Itawamba | 37 min |
| May 2, 2:30 PM CDT | Tornado Warning | MEG | Itawamba | 19 min |
Nearby
Flash Flood Warnings in Arkansas, 2009Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.